Alert archive / Arkansas / Flash Flood Warnings in 2020

Flash Flood Warning 27, NWS Tulsa, OK

August 7, 2020Crawford County, Franklin County, Madison County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Aug 7, 2020, 11:16 AM CDT for Crawford County, Franklin County, Madison County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2020, 11:16 AM CDT (16:16 UTC)
Expired
Aug 7, 2020, 2:15 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, AR, Franklin County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 68 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

179 
WGUS54 KTSA 071616
FFWTSA
ARC033-047-087-071915-
/O.NEW.KTSA.FF.W.0027.200807T1616Z-200807T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1116 AM CDT Fri Aug 7 2020

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southwestern Madison County in northwestern Arkansas...
  Northern Franklin County in west central Arkansas...
  Northeastern Crawford County in northwestern Arkansas...

* Until 215 PM CDT.

* At 1114 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar estimates of one to two 
  inches and locally higher of rain have already fallen within a 
  couple of hours. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that may experience flooding include...
  Ozark...                          Altus...
  Denning...                        St. Paul...
  Wiederkehr Village...             Cass...
  Saint Paul...                     Pettigrew...
  Fern...                           Jethro...
  Bidville...                       Locke...
  Turners Bend...                   Mount Gayler...
  Lonelm...                         Dutton...
  Barnes...                         Alix...
  Redding...                        Watalula...

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

This includes Interstate 40 in Arkansas between mile markers 26 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3576 9352 3577 9370 3541 9371 3558 9411
      3575 9413 3577 9411 3576 9396 3581 9396
      3582 9395 3583 9352

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$
2 follow-up statements
856 
WGUS74 KTSA 071816
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
116 PM CDT Fri Aug 7 2020

ARC033-047-087-071915-
/O.CON.KTSA.FF.W.0027.000000T0000Z-200807T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Franklin AR-Crawford AR-
116 PM CDT Fri Aug 7 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
SOUTHWESTERN MADISON...NORTHERN FRANKLIN AND NORTHEASTERN CRAWFORD
COUNTIES...

At 114 PM CDT, Doppler radar indicated the heavy rain has ended 
across the warned area. However, radar estimates of one to two 
inches and locally higher of rain have fallen with the past few 
hours. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that may experience flooding include...
Ozark...                          Altus...
Denning...                        St. Paul...
Wiederkehr Village...             Cass...
Saint Paul...                     Pettigrew...
Fern...                           Jethro...
Bidville...                       Locke...
Turners Bend...                   Mount Gayler...
Lonelm...                         Dutton...
Barnes...                         Alix...
Redding...                        Watalula...

This includes Interstate 40 in Arkansas between mile markers 26 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3576 9352 3577 9370 3541 9371 3558 9411
      3575 9413 3577 9411 3576 9396 3581 9396
      3582 9395 3583 9352

FLASH FLOOD...RADAR INDICATED

$$
129 
WGUS74 KTSA 071905
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
205 PM CDT Fri Aug 7 2020

ARC033-047-087-071915-
/O.EXP.KTSA.FF.W.0027.000000T0000Z-200807T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Franklin AR-Crawford AR-
205 PM CDT Fri Aug 7 2020

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MADISON...NORTHERN
FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES WILL EXPIRE AT 215 PM
CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3576 9352 3577 9370 3541 9371 3558 9411
      3575 9413 3577 9411 3576 9396 3581 9396
      3582 9395 3583 9352

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 11:07 AM CDT, 9 minutes earlier.

Area forecast discussion, Aug 7, 11:07 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1107 AM CDT Fri Aug 7 2020

...UPDATE...

.DISCUSSION...
MCS continues to make its way southeast through Southeast Oklahoma
and Northwest Arkansas late this morning. At the same
time...additional showers and isolated thunderstorms were ongoing
behind the MCS within an area of warm advection combined with
deep layer moisture just ahead of a 35KT low level jet. Marginal
instability remained ahead of the MCS which will allow for the
greater thunder potential along with some gust winds...though
additional severe weather is not anticipated. The greater impact
continues to be the locally heavy rainfall as precipitable water
values around 2 inches combined training cells with overall slow
storm movements were observed. The heaviest rainfall seen this
morning was 3+ inches in one hour at Webbers Falls mesonet
station.

Through this afternoon...the MCS is expected to continue to drift
southeast with weakening intensity and should be exiting the CWA
by mid afternoon. Additional scattered showers and thunderstorm
chances behind the MCS will remain possible with a tapering off
trend from west to east through the afternoon hours. Additional
rainfall amounts locally up toward one inch or so...while
generally less than a half inch should be common for the CWA this
afternoon.

With the ongoing precip...temps this morning have been slowed in
their warming trend. As precip tapers off from west to east and
the scattering of cloud cover...afternoon temps should still be
able to warm into the upper 80s/low 90s over the western portions
of the CWA...and lower 80s remain forecast for far Northwest
Arkansas. Thus for the morning update...have adjusted hourly
pops/wx/QPF based on latest radar trends and added minor tweaks to
hourly temp/dewpoint/sky/wind grids to account for latest
observations.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  76  97  75 /  50   0   0   0
FSM   85  72  96  74 /  80   0   0   0
MLC   91  76  95  75 /  60   0   0   0
BVO   88  74  95  74 /  50  10   0   0
FYV   83  71  92  73 /  80  10  10   0
BYV   84  70  94  73 /  70  10  10   0
MKO   85  73  94  74 /  70   0   0   0
MIO   84  73  94  74 /  70  10  10   0
F10   89  74  94  74 /  60   0   0   0
HHW   94  74  96  75 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
Hazardous weather outlook, Aug 7, 4:39 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 AM CDT Fri Aug 7 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-080945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 AM CDT Fri Aug 7 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...northeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Extreme southeast Oklahoma.
	ONSET...This afternoon.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...northeast Oklahoma.
	ONSET...This afternoon.

DISCUSSION...
Scattered to numerous showers and thunderstorms are expected
across eastern Oklahoma and western Arkansas through early
afternoon as warm front pushes north across the region.
Some of the thunderstorms could become strong to marginally
severe with strong gusty winds and hail the concern. Locally
heavy rainfall will also be possible.

This afternoon, Southerly winds will increase across northeast
Oklahoma with gusts to around 30 mph possible. Heat index
values of around 102 degrees will be possible this afternoon
across extreme southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...High Wind Potential...
Dangerous Heat Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Summer time heat and humidity makes a return over the weekend
with high temperatures expected in the 90s across much
of eastern Oklahoma and western Arkansas. Heat index values
this weekend will be around 105 degree across portions of
eastern Oklahoma and west-central Arkansas.

The chances of showers and thunderstorms return next
week as a series of upper level disturbances affect the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 7, 7:28 AM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 AM CDT Fri Aug 7 2020

OKZ064-065-071315-
Okfuskee OK-Creek OK-
728 AM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES UNTIL 815 AM CDT...

At 728 AM CDT, a strong thunderstorm was located 7 miles north of
Prague, moving southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Boley...                          Paden...
Welty...

LAT...LON 3557 9662 3569 9662 3564 9640 3546 9647
      3545 9649 3544 9648 3543 9651 3545 9654
      3546 9654 3545 9656 3548 9663
TIME...MOT...LOC 1228Z 296DEG 17KT 3559 9668
Special weather statement, Aug 7, 7:44 AM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
744 AM CDT Fri Aug 7 2020

OKZ068-070-072-074-071330-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-
744 AM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...WESTERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES UNTIL 830 AM
CDT...

At 744 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Pumpkin Center to 4 miles north
of Kinta. Movement was southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Stigler...                        Vian...
Gore...                           Porum...
Webbers Falls...                  Keota...
Mccurtain...                      Whitefield...
Kinta...                          Tamaha...
Briartown...                      Greenleaf State Park...
Pumpkin Center...                 Mc Curtain...
Cookson...                        Cherokee Landing State Park...
Lake Tenkiller State Park...      Lequire...
Kanima...                         Box...

This includes Interstate 40 in Oklahoma between mile markers 281 and
301.

LAT...LON 3577 9481 3572 9480 3507 9498 3514 9532
      3582 9514
TIME...MOT...LOC 1244Z 293DEG 12KT 3575 9502 3518 9522
Local storm report, Aug 7, 8:01 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
801 AM CDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     4 NE PRYOR              36.35N 95.27W
08/07/2020                   MAYES              OK   EMERGENCY MNGR

            SIX BARNS HEAVILY DAMAGED. ONE BARN DESTROYED AND MOVED
            OFF ITS FOUNDATION. ROOF DAMAGE TO ONE HOME.

&&

MAT
Special weather statement, Aug 7, 8:02 AM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
802 AM CDT Fri Aug 7 2020

OKZ062-063-068-069-071345-
Adair OK-Cherokee OK-Delaware OK-Mayes OK-
802 AM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DELAWARE...SOUTHEASTERN
MAYES...WESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 845 AM
CDT...

At 801 AM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Twin Oaks to 4 miles north of
Cherokee Landing State Park. Movement was east at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tahlequah...                      Stilwell...
West Siloam Springs...            Colcord...
Kansas...                         Hulbert...
Oaks...                           Eldon...
Proctor...                        Christie...
Peggs...                          Rose...
Maryetta...                       Leach...
Scraper...                        Twin Oaks...
Natural Falls State Park...

LAT...LON 3631 9459 3573 9465 3583 9513 3632 9512
TIME...MOT...LOC 1301Z 283DEG 14KT 3624 9485 3583 9490
Special weather statement, Aug 7, 8:59 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
859 AM CDT Fri Aug 7 2020

OKZ070-072-074-076-071445-
Haskell OK-Muskogee OK-Sequoyah OK-Le Flore OK-
859 AM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...WESTERN
SEQUOYAH...NORTH CENTRAL LE FLORE AND EAST CENTRAL MUSKOGEE COUNTIES
UNTIL 945 AM CDT...

At 859 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northeast of Vian to 2 miles north of Keota.
Movement was east at 10 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Sallisaw...                       Vian...
Gore...                           Webbers Falls...
Keota...                          Marble City...
Tamaha...                         Brushy...
Brushy Lake State Park...         Cowlington...
Kanima...                         Box...
Mc Key...

This includes Interstate 40 in Oklahoma between mile markers 282 and
311.

LAT...LON 3518 9472 3531 9515 3546 9522 3560 9517
      3561 9472
TIME...MOT...LOC 1359Z 286DEG 9KT 3553 9495 3529 9493
Special weather statement, Aug 7, 9:43 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
943 AM CDT Fri Aug 7 2020

OKZ072-074-076-071515-
Haskell OK-Sequoyah OK-Le Flore OK-
943 AM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...SOUTHERN
SEQUOYAH AND NORTHERN LE FLORE COUNTIES UNTIL 1015 AM CDT...

At 943 AM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Sallisaw to 2 miles southwest of
Keota. Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Sallisaw...                       Muldrow...
Spiro...                          Panama...
Keota...                          Bokoshe...
Gans...                           Tamaha...
Cowlington...                     Kanima...
Scullyville...                    Braden...
Mc Key...                         Cottonwood...
Milton...

This includes Interstate 40 in Oklahoma between mile markers 300 and
320.

LAT...LON 3532 9444 3507 9482 3532 9511 3554 9480
TIME...MOT...LOC 1443Z 313DEG 17KT 3541 9476 3522 9494

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:16 PM CDTSpecial Weather StatementTSAFranklin, Sebastian44 min
Aug 7, 9:54 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Madison3 hr

Nearby

Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.